MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 05dec2023.It was reported that the coil would not advance in the microcatheter and stretched.A 6x20 embold fibered detachable coil system was selected for use in a transsplenic gastric variceal embolization procedure.The microcatheter was flushed; however, the coil would not advance with the microcatheter.The whole system was pulled out.The physician regained access and deployed other embold coils successfully.There were no patient complications.However, device analysis revealed the coil was separated from the distal coupler.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the delivery sheath, delivery wire and a severely damaged, stretched embold 6x20 coil were returned to boston scientific for analysis.Visual and microscopic analysis was conducted.The perforations were intact.The delivery wire was inside of the delivery sheath with the stretched coil.The distal and proximal couplers were attached to the delivery wire via the pull wire.No damage on the delivery sheath and delivery wire was noticed.The couplers showed slight bends.The coil was severely stretched and separated from the distal coupler.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18380583
Report Number2124215-2023-71717
Device Sequence Number12712188
Product Code KRD
UDI-Device Identifier08714729983613
UDI-Public08714729983613
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2026
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0031045385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2023
Initial Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown